Alert archive / Michigan / Gale Warnings in 2011

Gale Warning 38, NWS Gaylord, MI

January 16, 2011

NWS Gaylord, MI issued this gale warning at Jan 16, 2011, 4:02 PM EST. It took effect at Jan 17, 2011, 4:00 AM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 16, 2011, 4:02 PM EST (21:02 UTC)
In effect from
Jan 17, 2011, 4:00 AM EST
Expired
Jan 17, 2011, 10:32 PM EST
In force
19 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WHUS73 KAPX 162102
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EST SUN JAN 16 2011

LHZ346>349-LMZ323-341-342-344-LSZ321-170515-
/O.NEW.KAPX.GL.W.0038.110117T1200Z-110118T1200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
402 PM EST SUN JAN 16 2011

...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 7 AM EST
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ345-346-170515-
/O.NEW.KAPX.GL.W.0038.110117T0900Z-110118T1200Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
402 PM EST SUN JAN 16 2011

...GALE WARNING IN EFFECT FROM 4 AM MONDAY TO 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 7 AM EST
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
5 follow-up statements
170 
WHUS73 KAPX 170321
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1021 PM EST SUN JAN 16 2011

LHZ346>349-LMZ323-341-342-344-LSZ321-171130-
/O.CON.KAPX.GL.W.0038.110117T1200Z-110118T1200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1021 PM EST SUN JAN 16 2011

...GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 7 AM EST
TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 7 AM EST
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ345-346-171130-
/O.CON.KAPX.GL.W.0038.110117T0900Z-110118T1200Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1021 PM EST SUN JAN 16 2011

...GALE WARNING REMAINS IN EFFECT FROM 4 AM MONDAY TO 7 AM EST
TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 AM MONDAY TO 7 AM EST
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
086 
WHUS73 KAPX 171031
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
531 AM EST MON JAN 17 2011

LMZ323-172200-
/O.CAN.KAPX.GL.W.0038.110117T1200Z-110118T1200Z/
/O.NEW.KAPX.SC.Y.0008.110117T1031Z-110118T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
531 AM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>349-LSZ321-172200-
/O.CAN.KAPX.GL.W.0038.110117T1200Z-110118T1200Z/
/O.NEW.KAPX.SC.Y.0008.110117T1031Z-110118T1200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
531 AM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-342-344-172200-
/O.EXT.KAPX.GL.W.0038.110117T1031Z-110118T1200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
531 AM EST MON JAN 17 2011

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST TUESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ345-346-172200-
/O.CON.KAPX.GL.W.0038.000000T0000Z-110118T1200Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
531 AM EST MON JAN 17 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-LSZ322-172200-
/O.NEW.KAPX.SC.Y.0008.110117T1031Z-110118T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
531 AM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
309 
WHUS73 KAPX 171610
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1110 AM EST MON JAN 17 2011

LHZ346-180015-
/O.UPG.KAPX.SC.Y.0008.000000T0000Z-110118T1200Z/
/O.EXA.KAPX.GL.W.0038.000000T0000Z-110118T1200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
1110 AM EST MON JAN 17 2011

...GALE WARNING IN EFFECT UNTIL 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-342-344>346-180015-
/O.CON.KAPX.GL.W.0038.000000T0000Z-110118T1200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1110 AM EST MON JAN 17 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-180015-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-110118T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
1110 AM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-347>349-LSZ321-322-180015-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-110118T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1110 AM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
920 
WHUS73 KAPX 172101
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
401 PM EST MON JAN 17 2011

LMZ341-342-344>346-180500-
/O.EXT.KAPX.GL.W.0038.000000T0000Z-110118T0500Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
401 PM EST MON JAN 17 2011

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ346-180500-
/O.EXT.KAPX.GL.W.0038.000000T0000Z-110118T0500Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
401 PM EST MON JAN 17 2011

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-180515-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-110118T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
401 PM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-347>349-LSZ321-322-180515-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-110118T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
401 PM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
522 
WHUS73 KAPX 180332
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1032 PM EST MON JAN 17 2011

LMZ341-342-344>346-181145-
/O.CAN.KAPX.GL.W.0038.000000T0000Z-110118T0500Z/
/O.EXA.KAPX.SC.Y.0008.000000T0000Z-110118T1200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1032 PM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-181145-
/O.CAN.KAPX.GL.W.0038.000000T0000Z-110118T0500Z/
/O.EXA.KAPX.SC.Y.0008.000000T0000Z-110118T1200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
1032 PM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-181145-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-110118T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
1032 PM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-347>349-LSZ321-322-181145-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-110118T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1032 PM EST MON JAN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 16, 12:18 PM EST, 3 hours 44 minutes earlier.

Area forecast discussion, Jan 16, 12:18 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1218 PM EST SUN JAN 16 2011

.SYNOPSIS.../ISSUED AT 400 AM/

COLD NORTHWEST WINDS AHEAD OF SLOWLY BUILDING HIGH PRESSURE WILL
CONTINUE TO BRING LAKE EFFECT SNOW SHOWERS TO THE TRADITIONAL
SNOWBELTS OF NORTHERN MICHIGAN TODAY. ADDITIONAL ACCUMULATIONS
SHOULD REMAIN ON THE LIGHT SIDE FOR THE MOST PART. WINDS WILL BECOME
MORE SOUTHERLY TONIGHT...FOCUSING THE BEST LAKE EFFECT SNOW INTO
PARTS OF EASTERN UPPER.

ANOTHER AREA OF LOW PRESSURE MOVING OUT OF THE PLAINS MONDAY...WILL
LIFT NORTH INTO THE GREAT LAKES TUESDAY...GENERATING ANOTHER ROUND
OF ACCUMULATING SNOW ACROSS NORTHERN MICHIGAN.

AJS

&&

.SHORT TERM.../ISSUED AT 1100 AM/...THIS AFTERNOON

BROAD TROUGHING ACROSS THE EASTERN HALF OF THE COUNTRY WITH
RIDGING WEST. HIGH PRESSURE AT THE SFC IS ROLLING ON THROUGH THIS
AFTERNOON. 1000-850MB WINDS HAVE REALLY TAPERED OFF A BIT EARLIER
AND THE LIGHT SNOWS THAT WERE PENETRATING INLAND HAVE KEPT CLOSE
TO THE IMMEDIATE COASTAL COUNTIES. WITH WINDS ALREADY SHIFTING
WEST THE BEST CHANCES FOR SEEING SNOW WILL BE FAR NW LOWER
MICHIGAN....AND WHITEFISH POINT IN CHIPPEWA COUNTY. FLURRIES WILL
BE COMMON IN MANY OTHER AREAS...BUT ALL-IN-ALL...JUST A MOSTLY
CLOUDY DAY. IT'S INTERESTING THAT AREA RADARS...ESPECIALLY CHICAGO
AND GRAND RAPIDS...ARE SHOWING THE LIGHT SNOWS ARE OUT OVER THE
LAKE. WE WILL LIKELY TRANSITION TO THIS SCENARIO INTO THE EVENING
WITH 1000-850MB WINDS FALL OFF TO 5 KNOTS OT SO. THE EXPECTED LAND
BREEZE WILL BE AROUND FOR A BIT...BEFORE THE LOW LEVEL WINDS
INCREASE AND CONTINUE TO BACK OUT OF THE SOUTHWEST THEN SOUTH.
1000-850MB SPEEDS ARE EXPECTED TO REACH 20 KNOTS BY LATE TONIGHT.
THIS WILL BRING THE MID LAKE SNOW SHOWERS INLAND TO WESTERN
MACKINAC COUNTY (POSSIBLY PORTIONS OF WESTERN CHIPPEWA EARLY THIS
EVENING). NOT EXPECTING ACCUMULATIONS TO BE ALL THAT GREAT BASED
ON NEW FORECAST SOUNDINGS SHOWING EVEN LESS OF AN INVERSION HEIGHT
AROUND 3000 FEET (AS TEMPERATURES ALOFT WARM). NEVERTHELESS...SNOW
WILL BE COMING ASHORE...WITH MAYBE 2 INCHES AT MOST IN THE
FARTHEST WEST REACHES OF MACKINAC COUNTY. LESS FURTHER EAST.

TEMPERATURES OFF TO A SLOW START TODAY...WITH THE COLD DRAINAGE
FLOW OUT OF ONTARIO LAST NIGHT. HIGHS WILL STRUGGLE TO REACH 10
DEGREES IN EASTERN CHIP/MACK...WHILE TEENS WILL BE COMMON
ELSEWHERE.  SMD

&&

.LONG TERM.../ISSUED AT 400 AM/...TONIGHT AND BEYOND

MAIN FCST CONCERN THRU MIDWEEK CLEARLY CENTERED ON ACCUMULATING SNOW
POTENTIAL FROM LATE TONIGHT THRU TUESDAY EVENING...AS AFOREMENTIONED
STRONG PACIFIC JET ENERGY PLOWS INTO THE WESTERN CONUS...SUPPORTING
MID CONTINENT AMPLIFICATION OF VARIOUS WAVES RIDING THRU THE FLOW.
FIRST THINGS FIRST...FOCUS INTO TONIGHT/EARLY MONDAY IS CENTERED ON
POSSIBLE DEVELOPING MID LAKE MICHIGAN SNOW BAND...AS LOW LEVEL FLOW
REGIME CONTINUES TO BACK MORE SOUTHERLY WITH HIGH PRESSURE EXITING
INTO THE NORTHEAST/MID ATLANTIC STATES. FIRST HALF OF THE NIGHT
SHOULD BE RATHER QUIET WITH ANY LINGERING FLURRIES INTO THE EVENING
BEING KICKED OFFSHORE IN SOUTHWEST FLOW...BEFORE MAJORITY OF
GUIDANCE SUGGESTS THE DEVELOPMENT OF STRONG SNOW BANDING OVER LAKE
MICHIGAN...INCREASINGLY ADVECTING NORTH THRU MIDDAY MONDAY.
CONSENSUS FLOW (WEIGHTED TOWARD LOCAL WRF GUIDANCE) AROUND 180
DEGREES SUGGESTS MAIN SNOW BAND SHOULD AFFECT PRIMARILY FAR WESTERN
MACKINAC COUNTY UP INTO LUCE COUNTY...JUST HUGGING THE CHIPPEWA
COUNTY BORDER. PARAMETERS ARE ACTUALLY QUITE IMPRESSIVE FOR A TIME
LATE TONIGHT INTO ESPECIALLY MIDDAY MONDAY AS DEEP LAYER MOISTURE
INCREASES...AND LAKE INDUCED OMEGA BULLSEYES THE DGZ...SUGGESTIVE
THAT SOME ADVISORY AMOUNTS MAY WELL BE ACHIEVED...MAINLY WEST OF
EPOUFETTE/REXTON AREAS. SINCE THIS REMAINS A PERIOD 2/3 TYPE
EVENT...AND QUESTIONS LINGER ON DEVELOPMENT TIMING OF EXPECTED
BANDING...WILL DEFER ANY HEADLINE DECISIONS TO THE INCOMING SHIFT
TODAY.

BIGGER STORY FOR THE REMAINDER OF THE AREA WILL COME LATER MONDAY
INTO TUESDAY...AS SERIES OF PACIFIC SHORTWAVES BEGIN TO AMPLIFY THRU
THE CENTRAL PLAINS/MIDWEST. GUIDANCE STILL STRUGGLING ON EXACT
DEGREE OF AMPLIFICATION TO OCCUR...BUT GIVEN VERY STRONG PACIFIC
FLOW PATTERN INTO THE WESTERN CONUS AND HISTORY OF SIMILAR SYSTEMS
THE PAST FEW MONTHS...HAVE TO SIDE WITH MORE AMPLIFIED GFS
SCENARIO...SUPPORTING A BIT OF A STRONGER SFC REFLECTION TRACKING
FROM SOMEWHERE IN IOWA MONDAY EVENING TO SOUTHERN MICHIGAN BY
TUESDAY EVENING. INTERESTING TO NOTE NEARLY ALL MEMBERS OF THE 00Z
GEFS SUITE SUPPORT THIS NOTION AS WELL...AND NOT REALLY SURPRISING
GIVEN IMPRESSIVE SATELLITE APPEARANCE OF OUR WAVE OFF THE PAC
NORTHWEST COAST THIS MORNING. SREF GUIDANCE HAS POINTED TO A BIT OF
A STRONGER SOLUTION THE PAST FEW DAYS AS WELL.

EVEN WHILE SOME QUESTIONS STILL REMAIN...GOING CATEGORICAL POPS
STILL IN ORDER AS AXIS OF MODEST 850-500MB QG UPWARD FORCING CROSSES
THE AREA INTO MONDAY EVENING...WHILE RATHER STRONG PUSH OF WARM
ADVECTION ASCENT (285-295K) SHOULD FUEL A DECENT AXIS OF PRECIP THRU
THE REGION. GIVEN STRONGER/MORE AMPLIFIED PREFERRED SOLUTION...LAKE
ENHANCEMENT POTENTIAL DECREASES WITH TIME AS IMPRESSIVE SURGE OF
"WARMTH" APPROACHES THE AREA...WITH H85 TEMPS SOARING INTO THE LOW
SINGLE DIGITS BELOW ZERO. IN FACT...SHOULD SYSTEM END UP EVEN MORE
AMPLIFIED...CAN EVEN ENVISION SOME PTYPE CONCERNS ACRS THE FAR
SOUTH...CERTAINLY SOMETHING TO KEEP AN EYE ON. AT THIS POINT...
ENVISION A WIDESPREAD 2-5 INCH ADVISORY TYPE EVENT...PERHAPS HIGHER
IF UPR SYSTEM AMPLIFIES MORE AND SLOWS DOWN. GOING FCST COVERS THIS
IDEA WELL AND HAVE MADE ONLY MINIMAL CHANGES SINCE THERE ARE LIKELY
STILL SOME THINGS TO SORT OUT WITH FUTURE MODEL GUIDANCE.

NO CHANGES MADE BEYOND TUESDAY...BUT 00Z OPERATIONAL GUIDANCE HAS
STRONGLY BACKED OFF EARLIER IDEAS OF IMPRESSIVE ARCTIC INTRUSION
THRU THE GREAT LAKES INTO LATE WEEK. SOMETHING TO KEEP AN EYE ON
OVER THE NEXT FEW DAYS...AS GUIDANCE IS REALLY STRUGGLING IN THIS
FLOW REGIME.

LAWRENCE

&&

.MARINE.../ISSUED AT 1100 AM/

HIGH PRESSURE BUILDING THROUGH THE REGION HAVE ALREADY ENSURED A
RETURN TO LIGHTER WINDS AND LOWERING WAVES. ALLOWED THE SMALL
CRAFT ADVISORY TO EXPIRE. WINDS WILL SHIFT TO THE SOUTHWEST AND
BEGIN INCREASING LATE TONIGHT AS THE HIGH MOVES INTO THE MID
ATLANTIC STATES...AND LOW PRESSURE BEGINS TO TAKE SHAPE ACROSS THE
CENTRAL PLAINS AND MIDWEST. WINDS WILL FURTHER STRENGTHEN OUT OF
THE SOUTH TO SOUTHWEST MONDAY/MONDAY NIGHT...WITH THE POTENTIAL
FOR GALE FORCE WINDS ON AT LEAST PORTIONS OF THE NEARSHORE
WATERS...MOST LIKELY ON LAKE MICHIGAN GIVEN PROLONGED FETCH. AS
THE LOW ADVANCES EAST OF THE AREA ON TUESDAY...WINDS WILL SHIFT
NORTHWEST AND BEGIN TO DECREASE...THOUGH REMAIN ON THE GUSTY SIDE
AS COLDER AIR FILTERS BACK INTO THE REGION.

LAWRENCE

&&

.AVIATION.../ISSUED AT 1213 PM/...VALID FOR 18Z TAFS

HIGH PRESSURE WILL BUILD THROUGH THE REGION INTO TONIGHT...WITH
WINDS LIGHTENING AND COVERAGE OF LAKE EFFECT SNOW MOVING OUT OVER
THE LAKE. A FEW FLURRIES/LIGHT SNOW SHOWERS TO CONTEND WITH AT
PLN/TVC...BUT NOT EXPECTING MUCH IN THE WAY OF MVFR CONDITIONS
TOUGH OUTSIDE OF A VERY BRIEF PERIOD. THUS...WILL KEEP THIS OUT OF
THE TAFS. SOLID OVC040 DECK ALL TERMINALS. WINDS WILL BE VERY
LIGHT INTO THIS EVENING BUT THEN START TO KICK UP A LITTLE
OVERNIGHT AND ESPECIALLY TOMORROW...AS THE PRESSURE GRADIENT
TIGHTENS IN ADVANCE OF A CLIPPER SYSTEM. THIS SYSTEM WILL BRING
DEVELOPING SNOWS TO ALL TERMINALS BY NOON WITH MVFR/IFR CONDITIONS
RIGHT AT THE END OF THIS TAF PERIOD. SMD

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jan 16, 3:49 PM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
349 PM EST SUN JAN 16 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
171200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
349 PM EST SUN JAN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

LOCALIZED MODERATE ACCUMULATIONS OF SNOWFALL IS POSSIBLE LATE
TONIGHT ACROSS FAR WESTERN PORTIONS OF MACKINAC COUNTY...MAINLY WEST
OF M-117.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MODERATE ACCUMULATIONS OF ADDITIONAL SNOWFALL IS EXPECTED AREAWIDE
MONDAY AFTERNOON THROUGH THE DAY ON TUESDAY.

A PERIOD OF SOUTHERLY GALE FORCE WINDS IS POSSIBLE ACROSS PORTIONS
OF THE NEARSHORE WATERS LATE TONIGHT THROUGH MONDAY NIGHT.

NORTHWESTERLY GALES ARE ALSO POSSIBLE TUESDAY ON ALL NORTHERN
MICHIGAN NEARSHORE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE OVER THE NEXT FEW DAYS.

LAWRENCE/SMD

Nearby

Gale Warnings in Michigan, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.